Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 7, 2011, 2:08 PM CDT for Calhoun County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 7, 2011, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS54 KCRP 071908
SVRCRP
TXC057-071945-
/O.NEW.KCRP.SV.W.0031.110607T1908Z-110607T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
208 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 245 PM CDT
* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF LONG MOTT...OR 8 MILES SOUTH OF PORT LAVACA...AND MOVING
WEST NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONG MOTT...
KAMAY...
GREEN LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2840 9660 2843 9677 2845 9679 2845 9684
2851 9691 2854 9690 2858 9693 2862 9686
2866 9672 2870 9665 2863 9660 2859 9660
2858 9656 2856 9654
TIME...MOT...LOC 1907Z 108DEG 11KT 2851 9667
$$
HART1 follow-up statement
825
WWUS54 KCRP 071945
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT TUE JUN 7 2011
TXC057-071953-
/O.EXP.KCRP.SV.W.0031.000000T0000Z-110607T1945Z/
CALHOUN-
245 PM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY
WILL EXPIRE AT 245 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BUT MAY
STILL PRODUCE HEAVY RAINFALL AND PEA SIZE HAIL ACROSS NORTHWESTERN
CALHOUN COUNTY BETWEEN GREEN LAKE AND KAMEY.
LAT...LON 2840 9660 2843 9677 2845 9679 2845 9684
2851 9691 2854 9690 2858 9693 2862 9686
2866 9672 2870 9665 2863 9660 2859 9660
2858 9656 2856 9654
TIME...MOT...LOC 1943Z 108DEG 11KT 2854 9679
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:36 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 12:36 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1236 PM CDT TUE JUN 7 2011 .DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW. && .AVIATION...VFR CIGS NEXT 24 HRS ALL TERMINALS WITH VFR VSBY/S CRP/ALI/LRD AND MVFR VSBY/S LATE TONIGHT AT KVCT. CU FIELD WILL TRY TO DEVELOP THIS AFTERNOON WITH SKIES BECOMING FEW TO SCT. CUMULONIMBUS POSSIBLE VCNTY KVCT WITH ISOLATED CONVECTION DEVELOPING ALONG SEABREEZE. HAVE LEFT CONVECTION OUT OF TAF PKG DUE TO LOW PROBS OF OCCURRENCE. CU FIELD DISSIPATES THIS EVENING WITH PATCHY STRATUS POSSIBLE TONIGHT AS MOISTURE VALUES BECOME SLIGHTLY HIGHER THAN PAST SEVERAL NIGHTS WITH 5SM BR LIKELY KVCT. LIGHT TO MODERATE SSE WINDS THROUGH THE FORECAST PERIOD ALL TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 73 91 72 93 / 10 10 10 10 10 VICTORIA 95 71 93 70 96 / 20 10 10 10 10 LAREDO 105 76 103 75 105 / 10 10 10 10 10 ALICE 97 71 96 70 96 / 10 10 10 10 10 ROCKPORT 91 77 90 77 91 / 10 10 10 10 10 COTULLA 100 71 97 71 101 / 10 10 10 10 10 KINGSVILLE 95 72 95 71 94 / 10 10 10 10 10 NAVY CORPUS 89 77 87 77 90 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AVIATION...HART
Hazardous weather outlook, Jun 7, 9:40 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 AM CDT TUE JUN 7 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081445- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 940 AM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA CROSSROADS THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. A SLIGHTLY ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT AND DROUGHT-STRESSED FUELS. HOWEVER...WINDS ARE EXPECTED TO REMAIN GENERALLY 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH...AND DROUGHT-STRESSED FUELS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 7, 1:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 155 PM CDT TUE JUN 7 2011 TXZ247-072000- CALHOUN- 155 PM CDT TUE JUN 7 2011 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MAGNOLIA BEACH...OR 8 MILES NORTHEAST OF SEADRIFT...MOVING WEST NORTHWEST AT 15 MPH. PEOPLE IN NORTHERN CALHOUN COUNTY...INCLUDING THE CITIES OF LONG MOTT AND GREEN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND POSSIBLE WIND GUSTS UP TO 40 MPH ARE CURRENTLY EXPECTED WITH THIS STORM. HART
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.